Illinois, 2004Lightning Strike in Illinois, May 2, 2004
May 2, 2004 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 2, 2:50 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 2, 2:50 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 2 2004
.DISCUSSION...
LARGE SCALE FORCING ASSOCD WITH POTENT VORT MAX MOVING INTO WRN MO
ATTM HELPING PRODUCE A NICE CONCENTRATED BAND OF SHRA AND A FEW TSRA
OVR SW MO WHERE FORCING IS STGST. ELSEWHERE ACRS THE MS VLY REGION
THE COMBO OF WKR FORCING AND COLD TEMPS ALOFT/STEEP LOW-MID LVL
LAPSE RATES RESULTING IN SCT COVERAGE OF SHRA AND ISOLD TSRA. JUST
ABOUT ANY ECHO ABV ARND 40DBZ PRODUCING SOME GRAUPEL OR SMALL HAIL.
BELIEVE WILL CONT TO SEE SCT SHRA/ISOLD TSRA THRU SUNSET...THEN WITH
LOSS OF HTG AND STABILIZING AIRMASS THE AREAL COVERAGE WILL
DIMINISH. CONVECTIVE CLOUDS UNDERNEATH THE COLD POOL ALOFT SHOULD
ALSO SHOW THIS SAME DIMINISHING TREND AFTER SUNSET THRU THE
REMAINDER OF THE EVENING. GREATEST LONGEVITY OF PCPN LIKELY TO
REMAIN AHEAD OF THE VORT ACRS SE MO WHERE STGR FRCG WILL RESIDE THRU
THE EVENING.
DURING THE OVERNIGHT HOURS THE FOCUS THEN TURNS TO JUST HOW CHILLY
IT WILL GET. NEWER MODEL RUNS A LITTLE SLOWER WITH THE SEWD
PROGRESSION OF THE SFC RDG NOW OVR THE NC PLAINS...MOVING INTO NW MO
BY MRNG. THE WINDS THEREFORE WILL BE A LTL SLOWER TO DIMINISH AND
IN THE EAST THERE ARE SOME QUESTIONS AS TO HOW MUCH LINGERING
CLOUDINESS FM THE MS RVR EWD. MY CONFIDENCE IN A PERIOD OF TMPS IN
THE 30S LOW ENOUGH TO PRODUCE WDSPRD FROST IS LOW ATTM. CERTAINLY
THE BEST POTENTIAL FOR FROST WILL BE FROM NE MO THRU CENTRAL MO
WHERE BLV COVERAGE WL BE MORE SCT. ELSEWHERE WL MENTION JUST PATCHY
FROST LATE. EVENING SHIFT CAN MONITOR IF THEY FEEL THREAT IS MORE
WDSPRD AND A HEADLINE IS NEEDED.
HI PRES WL MOV ACRS THE REGION ON MONDAY AND WITH WNDS NOT BCMG SLY
TIL AFTERNOON...THE BEGINNING OF THE MODERATION WL BE A BIT SLOWER
THAN PRVSLY THOUGHT. MDLS ALSO SHOWING AT LEAST SCT CU DVLMNT.
MODERATION AND WARMING THEN STILL ON TRACK FOR TUE AND BYD. NW FLOW
IMPULSES TUE INTO WED ARE ALWAYS A LITTLE WORRISOME AND MDLS SHOW A
FEW OF THESE TRACKING INVOF OF NRN PTNS OF THE CWFA...BUT VARY ON
TIMING AND PSN. ATTM WL KEEP SOME LOW POPS TUE INTO TUE EVENING.
WARM FRONTOGENESIS FCST ACRS NRN MO LATE TUE INTO EARLY WED WITH
THIS BNDRY LIFTING NEWD DURING THE DAY ON WED AND VERY WARM AIR FM
THE PLAINS OVERSPREADING THE REGION. THIS WARM AIRMASS FCST THEN TO
REMAIN IN PLACE THRU THE EXTENDED PD AS THE UPR RIDGE TAKES HOLD
OVR THE CNTRL U.S. HELPING KEEP ANY BNDRYS TO THE NORTH.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
GLASS
Hazardous weather outlook, May 2, 2:33 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN MAY 2 2004
ILZ095>097-MOZ018-019-026-027-034>036-031100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
333 PM CDT SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THIS
EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON DUE TO AN UPPER LEVEL DISTURBANCE. THESE SHOWERS AND
STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE REGION UNTIL
AROUND SUNSET WHEN THEY WILL BEGIN TO DISSIPATE. MANY OF THESE
SHOWERS AND STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL AND
PEA SIZE HAIL. A FEW STORMS MAY BE CAPABLE OF PRODUCING A VERY BRIEF
PERIOD OF LARGE HAIL...UP TO AROUND THREE QUARTER INCH IN DIAMETER.
SCATTERED FROST IS POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING AS
HIGH PRESSURE MOVES OVER THE AREA BRINGING UNSEASONABLY COLD AIR...A
CLEARING SKY AND LIGHT WINDS TO THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
EVENING AS A COLD FRONT DROPS SOUTHWARD INTO THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
MOZ041-042-047>051-059-031100-
AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE-
333 PM CDT SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THIS
EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON DUE TO AN UPPER LEVEL DISTURBANCE. THESE SHOWERS AND
STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE REGION UNTIL
AROUND SUNSET WHEN THEY WILL BEGIN TO DISSIPATE. MANY OF THESE
SHOWERS AND STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL AND
PEA SIZE HAIL. A FEW STORMS MAY BE CAPABLE OF PRODUCING A VERY BRIEF
PERIOD OF LARGE HAIL...UP TO AROUND THREE QUARTER INCH IN DIAMETER.
SCATTERED FROST IS POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING AS
HIGH PRESSURE MOVES OVER THE AREA BRINGING UNSEASONABLY COLD AIR...A
CLEARING SKY AND LIGHT WINDS TO THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-031100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
333 PM CDT SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
MISSOURI...AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THIS
EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON DUE TO AN UPPER LEVEL DISTURBANCE. THESE SHOWERS AND
STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE REGION UNTIL
AROUND SUNSET WHEN THEY WILL BEGIN TO DISSIPATE. MANY OF THESE
SHOWERS AND STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL AND
PEA SIZE HAIL. A FEW STORMS MAY BE CAPABLE OF PRODUCING A VERY BRIEF
PERIOD OF LARGE HAIL...UP TO AROUND THREE QUARTER INCH IN DIAMETER.
ISOLATED FROST IS POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING AS
HIGH PRESSURE MOVES OVER THE AREA BRINGING UNSEASONABLY COLD AIR...A
CLEARING SKY AND LIGHT WINDS TO THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
GKS
Lightning, Bond
- When
- May 2, 4:15 PM CST
- Where
- Bond County, Greenville
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.887, -89.436 (the zone’s center; the record gives no point)
Lightning struck a large tree between two houses in Greenville causing the tree to literally explode. Branches from the tree went through the roof of a garage damaging a truck inside. Fencing between the homes and a swing set were also damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 2 to 7, 200418 injured · $8.1 million · 5 events
- Tornadoes in Georgia, May 2, 20046 injured · $550,000 · F1 · 2 events
- Tornado and Damaging Winds in Virginia, May 2, 20044 injured · $41,000 · F1 · 5 events
- Damaging Winds in Maryland, May 2, 2004$105,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in North Carolina, May 2, 2004$15,000 · F1 · 9 events
- Tornado in Virginia, May 2, 2004$8,000 · F1 · 1 event
- Damaging Winds in Maryland, May 2, 2004$24,000 · 55 kt wind · 5 events
- Damaging Wind in Alabama, May 2, 2004$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Florida, May 2, 2004$12,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 2, 200450 kt wind · 10 events
- Damaging Wind in Missouri, May 2, 2004$15,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, May 2, 200455 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396565.